Alert archive / Virginia / Red Flag Warnings in 2023

Red Flag Warning 1, NWS Blacksburg, VA

April 18, 202333 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this red flag warning at Apr 18, 2023, 3:31 AM EDT for 33 counties in Virginia; 4 counties in West Virginia. It took effect at Apr 18, 2023, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2023, 3:31 AM EDT (07:31 UTC)
In effect from
Apr 18, 2023, 12:00 PM EDT
Expired
Apr 18, 2023, 8:00 PM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA
All 37 counties

Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS81 KRNK 180731
RFWRNK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Blacksburg VA
331 AM EDT Tue Apr 18 2023

...DRY WINDY CONDITIONS WILL CREATE CONTROL PROBLEMS FOR
WILDFIRES TUESDAY...

.Weather conditions may favor extreme fire behavior Tuesday
afternoon. Strong westerly winds combined with low humidity and
warming temperatures will create control problems for outdoor
burning.

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
181600-
/O.UPG.KRNK.FW.A.0001.230418T1600Z-230419T0000Z/
/O.NEW.KRNK.FW.W.0001.230418T1600Z-230419T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
331 AM EDT Tue Apr 18 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA...

The National Weather Service in Blacksburg has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM EDT this evening. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...In Virginia, Fire Weather Zone 007 Tazewell, 
  Fire Weather Zone 009 Smyth, Fire Weather Zone 010 Bland, Fire 
  Weather Zone 011 Giles, Fire Weather Zone 012 Wythe, Fire 
  Weather Zone 013 Pulaski, Fire Weather Zone 014 Montgomery, 
  Fire Weather Zone 015 Grayson, Fire Weather Zone 016 Carroll, 
  Fire Weather Zone 017 Floyd, Fire Weather Zone 018 Craig, Fire 
  Weather Zone 019 Alleghany VA, Fire Weather Zone 020 Bath, 
  Fire Weather Zone 022 Roanoke, Fire Weather Zone 023 
  Botetourt, Fire Weather Zone 024 Rockbridge, Fire Weather Zone 
  032 Patrick, Fire Weather Zone 033 Franklin, Fire Weather Zone 
  034 Bedford, Fire Weather Zone 035 Amherst, Fire Weather Zone 
  043 Henry, Fire Weather Zone 044 Pittsylvania, Fire Weather 
  Zone 045 Campbell, Fire Weather Zone 046 Appomattox, Fire 
  Weather Zone 047 Buckingham, Fire Weather Zone 058 Halifax and 
  Fire Weather Zone 059 Charlotte. In West Virginia, Fire 
  Weather Zone 042 Mercer, Fire Weather Zone 043 Summers, Fire 
  Weather Zone 044 Monroe, Fire Weather Zone 507 Eastern 
  Greenbrier and Fire Weather Zone 508 Western Greenbrier.

* WINDS...West 10 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* WIND...West winds of 10 to 20 mph with gusts up to 30 mph in 
  the lower elevations. West winds of 20 to 30 mph with gusts up 
  to 40 mph in the mountains.

* HUMIDITY...15 to 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Fuel moisture will be less 
  than 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://www.weather.gov/rnk/fire
4 follow-up statements
816 
WWUS81 KRNK 180927
RFWRNK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Blacksburg VA
527 AM EDT Tue Apr 18 2023

...DRY WINDY CONDITIONS WILL CREATE CONTROL PROBLEMS FOR
WILDFIRES TODAY...

.Weather conditions will favor more active fire behavior this 
afternoon and evening. Strong westerly winds combined with low 
humidity and warming temperatures will create control problems for
outdoor burning.

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
181730-
/O.CON.KRNK.FW.W.0001.230418T1600Z-230419T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
527 AM EDT Tue Apr 18 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA...

* AFFECTED AREA...In Virginia, Fire Weather Zone 007 Tazewell, 
  Fire Weather Zone 009 Smyth, Fire Weather Zone 010 Bland, Fire 
  Weather Zone 011 Giles, Fire Weather Zone 012 Wythe, Fire 
  Weather Zone 013 Pulaski, Fire Weather Zone 014 Montgomery, 
  Fire Weather Zone 015 Grayson, Fire Weather Zone 016 Carroll, 
  Fire Weather Zone 017 Floyd, Fire Weather Zone 018 Craig, Fire 
  Weather Zone 019 Alleghany VA, Fire Weather Zone 020 Bath, 
  Fire Weather Zone 022 Roanoke, Fire Weather Zone 023 
  Botetourt, Fire Weather Zone 024 Rockbridge, Fire Weather Zone 
  032 Patrick, Fire Weather Zone 033 Franklin, Fire Weather Zone 
  034 Bedford, Fire Weather Zone 035 Amherst, Fire Weather Zone 
  043 Henry, Fire Weather Zone 044 Pittsylvania, Fire Weather 
  Zone 045 Campbell, Fire Weather Zone 046 Appomattox, Fire 
  Weather Zone 047 Buckingham, Fire Weather Zone 058 Halifax and 
  Fire Weather Zone 059 Charlotte. In West Virginia, Fire 
  Weather Zone 042 Mercer, Fire Weather Zone 043 Summers, Fire 
  Weather Zone 044 Monroe, Fire Weather Zone 507 Eastern 
  Greenbrier and Fire Weather Zone 508 Western Greenbrier.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* WIND...West winds of 10 to 20 mph with gusts up to 30 mph in 
  the lower elevations. West winds of 20 to 30 mph with gusts up 
  to 40 mph in the mountains.

* HUMIDITY...15 to 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Fuel moisture will be less 
  than 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://www.weather.gov/rnk/fire
207 
WWUS81 KRNK 181122 CCA
RFWRNK

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Blacksburg VA
722 AM EDT Tue Apr 18 2023

...DRY WINDY CONDITIONS WILL CREATE CONTROL PROBLEMS FOR
WILDFIRES TODAY...

.Weather conditions will favor more active fire behavior this 
afternoon and evening. Strong westerly winds combined with low 
humidity and warming temperatures will create control problems for
outdoor burning.

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
181730-
/O.COR.KRNK.FW.W.0001.230418T1600Z-230419T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
722 AM EDT Tue Apr 18 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA...

* AFFECTED AREA...In Virginia, Fire Weather Zone 007 Tazewell, 
  Fire Weather Zone 009 Smyth, Fire Weather Zone 010 Bland, Fire 
  Weather Zone 011 Giles, Fire Weather Zone 012 Wythe, Fire 
  Weather Zone 013 Pulaski, Fire Weather Zone 014 Montgomery, 
  Fire Weather Zone 015 Grayson, Fire Weather Zone 016 Carroll, 
  Fire Weather Zone 017 Floyd, Fire Weather Zone 018 Craig, Fire 
  Weather Zone 019 Alleghany VA, Fire Weather Zone 020 Bath, 
  Fire Weather Zone 022 Roanoke, Fire Weather Zone 023 
  Botetourt, Fire Weather Zone 024 Rockbridge, Fire Weather Zone 
  032 Patrick, Fire Weather Zone 033 Franklin, Fire Weather Zone 
  034 Bedford, Fire Weather Zone 035 Amherst, Fire Weather Zone 
  043 Henry, Fire Weather Zone 044 Pittsylvania, Fire Weather 
  Zone 045 Campbell, Fire Weather Zone 046 Appomattox, Fire 
  Weather Zone 047 Buckingham, Fire Weather Zone 058 Halifax and 
  Fire Weather Zone 059 Charlotte. In West Virginia, Fire 
  Weather Zone 042 Mercer, Fire Weather Zone 043 Summers, Fire 
  Weather Zone 044 Monroe, Fire Weather Zone 507 Eastern 
  Greenbrier and Fire Weather Zone 508 Western Greenbrier.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Fuel moisture will be less 
  than 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://www.weather.gov/rnk/fire
016 
WWUS81 KRNK 181722
RFWRNK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Blacksburg VA
122 PM EDT Tue Apr 18 2023

...DRY WINDY CONDITIONS WILL CREATE CONTROL PROBLEMS FOR
WILDFIRES TODAY...

.Weather conditions will favor more active fire behavior this
afternoon and evening. Strong westerly winds combined with low
humidity and warming temperatures will create control problems
for outdoor burning.

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
190000-
/O.CON.KRNK.FW.W.0001.000000T0000Z-230419T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
122 PM EDT Tue Apr 18 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA...

* AFFECTED AREA...In Virginia, Fire Weather Zone 007 Tazewell, 
  Fire Weather Zone 009 Smyth, Fire Weather Zone 010 Bland, Fire 
  Weather Zone 011 Giles, Fire Weather Zone 012 Wythe, Fire 
  Weather Zone 013 Pulaski, Fire Weather Zone 014 Montgomery, 
  Fire Weather Zone 015 Grayson, Fire Weather Zone 016 Carroll, 
  Fire Weather Zone 017 Floyd, Fire Weather Zone 018 Craig, Fire 
  Weather Zone 019 Alleghany VA, Fire Weather Zone 020 Bath, 
  Fire Weather Zone 022 Roanoke, Fire Weather Zone 023 
  Botetourt, Fire Weather Zone 024 Rockbridge, Fire Weather Zone 
  032 Patrick, Fire Weather Zone 033 Franklin, Fire Weather Zone 
  034 Bedford, Fire Weather Zone 035 Amherst, Fire Weather Zone 
  043 Henry, Fire Weather Zone 044 Pittsylvania, Fire Weather 
  Zone 045 Campbell, Fire Weather Zone 046 Appomattox, Fire 
  Weather Zone 047 Buckingham, Fire Weather Zone 058 Halifax and 
  Fire Weather Zone 059 Charlotte. In West Virginia, Fire 
  Weather Zone 042 Mercer, Fire Weather Zone 043 Summers, Fire 
  Weather Zone 044 Monroe, Fire Weather Zone 507 Eastern 
  Greenbrier and Fire Weather Zone 508 Western Greenbrier.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Fuel moisture will be less 
  than 8 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://www.weather.gov/rnk/fire
612 
WWUS81 KRNK 190005
RFWRNK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Blacksburg VA
805 PM EDT Tue Apr 18 2023


VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
190115-
/O.EXP.KRNK.FW.W.0001.000000T0000Z-230419T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
805 PM EDT Tue Apr 18 2023

...RED FLAG WARNING HAS EXPIRED...

Winds are gradually diminishing. The humidity should also begin to
recover between now and midnight.

$$

For more information from NOAA/National Weather Service visit...
http://www.weather.gov/rnk/fire

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Apr 17, 7:17 PM EDT, 8 hours 14 minutes earlier.

Area forecast discussion, Apr 17, 7:17 PM EDT, 8 hours 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
717 PM EDT Mon Apr 17 2023

.SYNOPSIS...
Dry weather along with cooler temperatures and gusty winds are
expected through the evening. While we will warm an additional few
degrees Tuesday, gusty west winds will keep it feeling cool despite
full sunshine. Wednesday and Thursday winds will decrease with
temperatures warming back up into the 70s and 80s. Precipitation
chances return Friday night into the weekend with a possible frontal
passage.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 700 PM EDT Monday...

A mid-level trough with an embedded low centered in the vicinity of
the Upper Great Lakes region will swing its axis across the CFWA
overnight. Low- to mid-level clouds should gradually diminish
through the evening as drier deep layer west-northwesterly flow
pushes into the area. With the CFWA placed under a post-frontal
regime, expect low-level CAA to continue filtering in and allow for
cooler temperatures overnight. Overnight lows will dip to near-
normal values as a result.

Tighter pressure gradient will settle over the region by Tuesday
morning, as the CFWA will be sandwiched between a low-level high
over the Deep South and departing low-level low heading towards
Atlantic Canada. In this case, increasing westerly flow overnight
should allow for wind gusts to get up to 20 to 30 kts after day
break Tuesday, with locally higher values, especially in the higher
terrain (30 to 40 kts). Wind gusts will max out during peak heating
Tuesday as mixing maximizes under mostly sunny skies. Fire weather
concerns will be enhanced during the daytime period Tuesday as
dewpoints should mix out enough to allow for RH values to dip be
30%. More information can be found in the fire weather section of
the AFD. With recovering thicknesses and a downslope component,
expect highs on Tuesday to be a few ticks above-normal.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 215 PM EDT Monday...

Flat upper ridging will begin to filter in from the west Tuesday
night as winds gradually subside as the surface high becomes
situated over the southern and central Appalachians. Winds will
begin to shift to a southwesterly component Wednesday morning as the
center of the high begins to slip offshore the Southeast Coast. With
a warm front nosing into the region Tuesday night, expect overnight
lows to be slightly warmer with values a few ticks above-normal.

The warm front will lift north of the area Wednesday as higher
heights settle over the region in response to the upper ridge. With
the CFWA placed under a WAA regime, expect temperatures to be ~10
degrees above normal with mostly sunny skies. Surface high will
settle over the western Atlantic, near Bermuda by Thursday as the
upper ridge axis slips east of the area in response to a digging
upper low over the Northern Great Plains. With anomalously high
heights over the area and deep layer southwesterly flow,
temperatures will continue to rise with values by Thursday afternoon
topping out at 10-15 degrees above normal with mostly sunny skies
continuing to prevail.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 230 PM EDT Monday...

With deep layer southwesterly flow continuing, expect a decent
moisture return, ahead of an encroaching cold front associated the
alluded upper low. The upper ridge will push east of the area
Thursday night into Friday in response. Height falls will settle
over the region by Friday as the cold front inches closer. Model
guidance has the system entering the area Friday night. A southern
stream surface low is shown riding along the boundary as it lifts
north from the Gulf Coast. This feature should help to induce
stronger frontogenesis over the upcoming weekend and allow for an
extended period of showers and storms during that timeframe. The
consensus is for the fropa to occur late into the weekend with a
drier and cooler high settling behind the front across the CFWA by
the end of the forecast period. Temperatures will remain above
normal through the first half of the weekend, before temperatures
cool off to below-normal values by D6/D7 following the cold front.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 715 PM EDT Monday...

Scattered VFR clouds will gradually diminishing this evening.

Winds will also diminish this evening, but will remain breezy across
the mountains and foothills. Winds will increase again tomorrow as
the inversion breaks in the morning. Winds will remain westerly, but
not as strong as today.

.Extended Aviation Outlook...
Gusty conditions will slacken Tuesday night and beyond. VFR
conditions will prevail through much of the extended outlook with
winds mainly out of the southwest for most TAF sites. The next
frontal system will enter the region Friday night through the
upcoming weekend. Expect for a return of clouds and rainfall during
this time frame, with associated flight restrictions.

&&

.FIRE WEATHER...
As of 715 PM EDT Monday...

Dry fuel moisture values are expected to go along with very
gusty winds (20 to 40 mph) Tuesday. Deep mixing and warmer
temperatures will allow for RH values to dip below 30% to only
enhance fire weather concerns. A Fire Weather Watch has been
issued for RNK's WV and VA counties. Wind gusts will subside
Tuesday night, so fire weather concerns should relax for
Wednesday and beyond.

Confidence in the above fire weather scenario is moderate.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for VAZ007-009>020-022>024-032>035-043>047-058-
     059.
NC...None.
WV...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for WVZ042>044-507-508.

&&

SYNOPSIS...GSP
NEAR TERM...RCS/GSP
SHORT TERM...GSP
LONG TERM...GSP
AVIATION...RCS/GSP
FIRE WEATHER...GSP
Hazardous weather outlook, Apr 18, 3:31 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
331 AM EDT Tue Apr 18 2023

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
190745-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
331 AM EDT Tue Apr 18 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-190745-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-
331 AM EDT Tue Apr 18 2023

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...Today and tonight.

Breezy westerly winds are expected to develop again today, with
gusts between 20 and 30 mph developing by late morning and
continuing through this evening. Additionally, relative humidity
may drop below 25 percent. This dry air mass along with gusty
winds and drying fuels will create increased fire danger.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 18, 2:22 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
222 AM EDT Tue Apr 18 2023

NCZ001>006-018>020-181630-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-
Including the cities of West Jefferson, Sparta, Dobson, Danbury,
Eden, Yanceyville, Boone, Wilkesboro, and Yadkinville
222 AM EDT Tue Apr 18 2023

...INCREASED FIRE DANGER THROUGH THIS EVENING...

Breezy westerly winds are expected to develop again today, with
gusts between 20 and 30 mph developing by late morning and
continuing through this evening. Additionally, relative humidity
may drop below 25 percent. This dry air mass along with gusty
winds and drying fuels will create increased fire danger.

Please refer to your local burn permitting authorities on whether
you can burn. If you do burn, use extreme caution since fires can
quickly get out of hand under these conditions.

Hanes

Nearby

Red Flag Warnings in Virginia, 2023Red Flag Warnings in West Virginia, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.